Alert archive / Kentucky / Severe Thunderstorm Warnings in 2011
Severe Thunderstorm Warning 324, NWS Louisville, KY
NWS Louisville, KY issued this severe thunderstorm warning at Jun 15, 2011, 7:06 PM CDT for Breckinridge County, Hancock County, Kentucky; Perry County, Indiana. It was in force for 39 min. 4 reports came from inside the area while it was in force.
The area
The outline as issued, with what was reported inside it.
The facts
- Issued
- Jun 15, 2011, 7:06 PM CDT (00:06 UTC)
- Expired
- Jun 15, 2011, 7:45 PM CDT
- In force
- 39 min
- Issued by
- NWS Louisville, KY
- Area
- Storm-based polygon
- Hail
- 1.0 in
- Wind
- 60.0 mph
Counties Perry County, IN, Breckinridge County, KY, Hancock County, KY
The radar
The Louisville radar (KLVX), 71 km from the middle of the area, began a volume at 00:07 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
What was reported inside it
| Time | Report | Where | Remark |
|---|---|---|---|
| Jun 15, 7:17 PM CDT | HAIL 1 | Cloverport, KY | NICKEL TO QUARTER SIZE HAIL REPORTED |
| Jun 15, 7:49 PM CDT | HAIL 0.5 | Mcdaniels, KY | DIME SIZE HAIL REPORTED |
| Jun 15, 7:53 PM CDT | HAIL 1 | Mcdaniels, KY | |
| Jun 15, 7:53 PM CDT | HAIL 1.5 | Mcdaniels, KY |
Local storm reports filed while the alert was in force, from inside its polygon or its counties.
Did it verify
Verified. The Iowa Environmental Mesonet's Cow matched one storm report to this severe thunderstorm warning; the first came 11 minutes after it went out.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The watch it was issued in
The SPC watch in force over the same counties when this warning went out.
| Issued | Product | Office | Lasted |
|---|---|---|---|
| Jun 15, 5:04 PM CDT | Severe Thunderstorm Watch | SPC | 4 hr |
The nearest sounding before it
Nashville Metro, TN (KBNA), launched 00:00Z, 0.1 hours before the alert went out and 200 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 1668 J/kg
- Mixed-layer CIN
- -103 J/kg
- Mixed-layer LCL
- 1036 m above ground
- 0-6 km bulk shear
- 40 kt
- 0-1 km storm-relative helicity
- 20 m²/s²
- 0-3 km storm-relative helicity
- 57 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- -1.4
The text
As transmitted, in the capitals the NWS used until 2016.
989
WUUS53 KLMK 160006
SVRLMK
INC123-KYC027-091-160045-
/O.NEW.KLMK.SV.W.0324.110616T0006Z-110616T0045Z/
BULLETIN - EAS ACTIVATION REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE LOUISVILLE KY
706 PM CDT WED JUN 15 2011
THE NATIONAL WEATHER SERVICE IN LOUISVILLE HAS ISSUED A
* SEVERE THUNDERSTORM WARNING FOR...
BRECKINRIDGE COUNTY IN NORTH CENTRAL KENTUCKY...
NORTHERN HANCOCK COUNTY IN NORTHWEST KENTUCKY...
SOUTHERN PERRY COUNTY IN SOUTH CENTRAL INDIANA...
* UNTIL 745 PM CDT
* AT 703 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
SEVERE THUNDERSTORM CAPABLE OF PRODUCING QUARTER SIZE HAIL...AND
DAMAGING WINDS IN EXCESS OF 60 MPH. THIS STORM WAS LOCATED NEAR
SKILLMAN...MOVING SOUTHEAST AT 30 MPH.
* THE SEVERE THUNDERSTORM WILL IMPACT...
HAWESVILLE...
HARDINSBURG...
TELL CITY...
CLOVERPORT AND STEPHENSPORT...
MATTINGLY...
TAR FORK...
KIRK AND MCQUADY...
THERE IS ALSO AN UNUSUALLY LARGE AMOUNT OF LIGHTNING WITH THIS
DANGEROUS STORM.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
THIS IS A DANGEROUS STORM WITH DAMAGING WINDS...DESTRUCTIVE
HAIL...AND FREQUENT DANGEROUS LIGHTNING. PEOPLE OUTSIDE SHOULD
IMMEDIATELY MOVE TO A SHELTER...PREFERABLY INSIDE A STRONG BUILDING
BUT AWAY FROM WINDOWS.
&&
LAT...LON 3793 8696 3795 8692 3800 8685 3801 8681
3801 8678 3804 8679 3807 8673 3771 8627
3758 8645
TIME...MOT...LOC 0006Z 317DEG 28KT 3789 8666
WIND...HAIL 60MPH 1.00IN
$$
132 follow-up statements
967
WWUS53 KLMK 160021
SVSLMK
SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE LOUISVILLE KY
821 PM EDT WED JUN 15 2011
INC123-160030-
/O.CAN.KLMK.SV.W.0324.000000T0000Z-110616T0045Z/
PERRY IN-
721 PM CDT WED JUN 15 2011
...THE SEVERE THUNDERSTORM WARNING FOR SOUTHWESTERN PERRY COUNTY IS
CANCELLED...
THE STORMS THAT PROMPTED THE WARNING MOVED SOUTH INTO KENTUCKY.
TO REPORT DAMAGING WINDS...LARGE HAIL...OR FLOODING TO THE NATIONAL
WEATHER SERVICE...CALL TOLL FREE AT...1...8 7 7...6 3 3...6 7 7 2...
WHEN YOU CAN DO SO SAFELY.
LAT...LON 3785 8674 3786 8667 3784 8665 3786 8661
3788 8661 3790 8660 3792 8654 3771 8627
3758 8645 3784 8683
TIME...MOT...LOC 0020Z 317DEG 28KT 3785 8650 3773 8663
3776 8680
$$
KYC027-091-160045-
/O.CON.KLMK.SV.W.0324.000000T0000Z-110616T0045Z/
BRECKINRIDGE KY-HANCOCK KY-
721 PM CDT WED JUN 15 2011
...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 745 PM CDT
FOR EASTERN HANCOCK AND BRECKINRIDGE COUNTIES...
AT 716 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR CONTINUED TO
INDICATE A LINE OF SEVERE THUNDERSTORMS CAPABLE OF PRODUCING QUARTER
SIZE HAIL AND DAMAGING WINDS IN EXCESS OF 60 MPH. THESE STORMS WERE
LOCATED ALONG A LINE FROM LAUER TO VICTORIA CROSSROADS TO
GOERING...MOVING SOUTHEAST AT 30 MPH.
* SEVERE THUNDERSTORMS WILL IMPACT...
HARDINSBURG...
TAR FORK...
KIRK AND MCQUADY...
HARNED AND GLEN DEAN...
LOCUST HILL AND AXTEL...
PRECAUTIONARY/PREPAREDNESS ACTIONS...
TO REPORT DAMAGING WINDS...LARGE HAIL...OR FLOODING TO THE NATIONAL
WEATHER SERVICE...CALL TOLL FREE AT...1...8 7 7...6 3 3...6 7 7 2...
WHEN YOU CAN DO SO SAFELY.
&&
LAT...LON 3785 8674 3786 8667 3784 8665 3786 8661
3788 8661 3790 8660 3792 8654 3771 8627
3758 8645 3784 8683
TIME...MOT...LOC 0020Z 317DEG 28KT 3785 8650 3773 8663
3776 8680
WIND...HAIL 60MPH 1.00IN
$$
13802
WWUS53 KLMK 160043
SVSLMK
SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE LOUISVILLE KY
743 PM CDT WED JUN 15 2011
KYC027-091-160053-
/O.EXP.KLMK.SV.W.0324.000000T0000Z-110616T0045Z/
BRECKINRIDGE KY-HANCOCK KY-
743 PM CDT WED JUN 15 2011
...THE SEVERE THUNDERSTORM WARNING FOR EASTERN HANCOCK AND
BRECKINRIDGE COUNTIES WILL EXPIRE AT 745 PM CDT...
THE STORMS THAT PROMPTED THE WARNING HAVE WEAKENED AND ARE NO LONGER
SEVERE. HOWEVER STRONG STORMS REMAIN IN THE AREA. THESE ARE CAPABLE
OF PRODUCING PERIODS OF HEAVY RAIN AND DANGEROUS LIGHTNING AS WELL
AS SMALL HAIL.
TO REPORT DAMAGING WINDS...LARGE HAIL...OR FLOODING TO THE NATIONAL
WEATHER SERVICE...CALL TOLL FREE AT...1...8 7 7...6 3 3...6 7 7 2...
WHEN YOU CAN DO SO SAFELY.
LAT...LON 3785 8674 3786 8667 3784 8665 3786 8661
3788 8661 3790 8660 3792 8654 3771 8627
3758 8645 3784 8683
TIME...MOT...LOC 0043Z 317DEG 28KT 3772 8635 3760 8648
3763 8665
$$
13What forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Louisville, KY wrote its last area forecast discussion before this severe thunderstorm warning went out at Jun 15, 6:15 PM CDT, 51 minutes earlier.
Area forecast discussion, Jun 15, 6:15 PM CDT, 51 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE LOUISVILLE KY 715 PM EDT WED JUN 15 2011 ...UPDATED AVIATION DISCUSSION... ...MESOSCALE UPDATE... AFTER COORDINATION WITH SPC...SEVERE THUNDERSTORM WATCH BOX NUMBER 480 HAS BEEN ISSUED UNTIL 16/03Z OR 1100 PM EDT TONIGHT. THUNDERSTORMS CONTINUE TO DEVELOP IN AN AREA OF MODERATE TO STRONG INSTABILITY MAINLY IN AREA WEST OF INTERSTATE 65. SURFACE WARM FRONTAL BOUNDARY IS PUSHING EASTWARD TOWARD THE I-65 CORRIDOR. IN AREAS BEHIND THE WARM FRONT...A STRONG TEMPERATURE GRADIENT HAS BEEN NOTED WITH TEMPERATURES IN THE UPPER 80S WEST OF THE NATCHER PARKWAY. THE COMBINATION OF TEMPS IN THE UPPER 80S WITH DEWPOINTS IN THE UPPER 60S HAS RESULTED IN SURFACE CAPES IN THE 2500-2800 J/KG RANGE WITH LIFTED INDICES IN THE -6 TO -7 DEG RANGE. AS MENTIONED EARLIER...GOOD SPEED SHEAR BETWEEN 850-500 HPA HAS RESULTED IN AN ENVIRONMENT FAVORING SPLITTING SUPERCELLS...WITH THE RIGHT/SOUTHERN MOVERS BEING FAVORED FOR SEVERE WEATHER. WHILE STORM RELATIVE HELICITY VALUES GENERALLY LESS THAN 125 M2/S2...MAIN THREAT WITH THESE SUPERCELLS WILL BE VERY LARGE HAIL AND DAMAGING WINDS. HOWEVER...WE CAN NOT RULE OUT A TORNADO OR TWO. OTHER STRONG/SEVERE STORMS CONTINUE TO DEVELOP AND MOVE SOUTHEAST INTO SOUTHERN INDIANA. THESE STORMS ARE ALONG THE SYNOPTIC COLD FRONT. THESE STORMS ARE MOVING INTO AN AREA WHERE MODERATE INSTABILITY EXISTS AND SHOULD MAINTAIN THEIR STRONG/SEVERE CHARACTERISTICS FOR THE NEXT FEW HOURS. AGAIN DAMAGING WINDS AND LARGE HAIL WILL BE THE PRIMARY THREATS WITH THIS ACTIVITY. ONE ISSUE THAT WE'RE DEALING WITH IS THE DRAMATIC DROP OFF OF INSTABILITY ONCE ONE GETS EAST OF INTERSTATE 65. THUS...WE HAVE ALREADY STARTED TO SEE THE STORMS WEAKEN A BIT AS THEY HAVE HEADED EAST AND SOUTHEAST. BASED ON THE LATEST DATA...FEEL THAT THE CURRENT SEVERE WEATHER BOX IS IN GOOD SHAPE AND HAS THE AREA MOST AT RISK FOR SEVERE WEATHER COVERED. WILL CONTINUE TO MONITOR THE ACTIVITY AND EXTEND THE BOX EASTWARD IF CONDITIONS WARRANT. THE PUBLIC FORECAST SUITE HAS BEEN UPDATED TO ACCOUNT FOR THE NEW WATCH. THESE PRODUCTS HAVE ALREADY BEEN SENT. MESOSCALE UPDATE #1... THUNDERSTORMS CONTINUE TO INCREASE IN COVERAGE AND STRENGTH IN THE WESTERN PARTS OF THE CWA THIS AFTERNOON. SFC MESOANALYSIS REVEALS SFC COLD FRONT STILL WEST OF THE REGION WITH A NORTHWEST TO SOUTHEAST WARM FRONTAL BOUNDARY PUSHING EAST TOWARD THE I-65 CORRIDOR. TEMPERATURES ACROSS THE REGION ARE STARTING TO RISE AS THE WARM FRONT NOSES EASTWARD. SHOULD SEE TEMPS IN THE I-65 CORRIDOR JUMP ABOVE 80 HERE IN THE NEXT HOUR OR SO. MODERATE INSTABILITY WAS LOCATED ACROSS THE WESTERN SECTIONS OF THE FORECAST AREA. CURRENTLY SURFACE LIFTED INDICES HAVE REACHED -6 TO -7 DEG CELSIUS WITH CAPES NOW APPROACHING AROUND 2800-3000 J/KG. STORM RELATIVE HELICITY VALUES ARE STILL ON THE LOW SIDE IN THE 0-1KM LAYER WITH VALUES LESS THAN 100 M2/S2. HOWEVER EXPANDING THE LAYER TO NEAR 3KM AND VALUES ARE INCREASING ABOVE 125 M2/S2. WITH EFFECTIVE BULK SHEAR ABOVE 40KTS...CERTAINLY HAVE ENOUGH FOR SUPERCELL DEVELOPMENT. AS SUCH...WE'RE STARTING TO SEE THAT ALREADY IN THE WESTERN PARTS OF THE CWA. IN ADDITION...STRONG SPEED SHEAR WITH AROUND 40KTS AT 850HPA AND 50-60KTS AT 500HPA WILL RESULT IN A SHEAR PROFILE FAVORING SPLITTING SUPERCELLS. CONSEQUENTLY...THE RIGHT MOVERS WILL BE THE ONES TO WATCH FOR POTENTIAL TORNADIC DEVELOPMENT OVER THE NEXT FEW HOURS. LATEST EXPERIMENTAL HIGH RESOLUTION LMK WRF MODEL INDICATES CONTINUED CONVECTIVE DEVELOPMENT ACROSS SOUTHERN ILLINOIS AND WESTERN KY OVER THE NEXT COUPLE OF HOURS. MOST INTENSE INSTABILITY AND STRONG STORMS LOOK TO REMAIN SOUTHWEST OF A LINE FROM DUBOIS COUNTY INDIANA TO RUSSELL COUNTY KENTUCKY. ADDITIONAL STORMS ACROSS CENTRAL ILLINOIS WILL AFFECT PORTIONS OF SOUTHERN INDIANA AND NORTH-CENTRAL KENTUCKY LATER THIS EVENING. INSTABILITY HERE IS NOT AS GREAT DUE TO BEING LOCATED ON THE COOL SIDE OF THE WARM FRONT. HOWEVER INSTABILITY WILL LIKELY INCREASE AS WARM FRONT SURGES EASTWARD LEADING TO AN INCREASED POTENTIAL OF STRONGER STORMS THROUGH THE EVENING HOURS. .SHORT TERM (TONIGHT AND THURSDAY)... CURRENTLY...A SFC LOW SPINNING OVER WISCONSIN IS EXTENDING ITS WARM FRONT SOUTH-SOUTHEASTWARD ACROSS IL AND INTO WRN KY...WHERE TEMPS EAST OF THIS ARE IN THE 60S AND LOW 70S...AND TEMPS WEST ARE IN THE 80S AND EVEN LOW 90S WITH LIFTED INDICES IN THE -3 TO -7 DEGREE CELSIUS RANGE. THE SYSTEM/S COLD FRONT EXTENDS SOUTHWESTWARD THRU IL AND INTO SERN MISSOURI. STORMS ARE DEVELOPING ALONG THE COLD FRONT IN CENTRAL IL...AS WELL AS ALONG A MOISTURE BOUNDARY NEAR THE TN/KY BORDER. THINK THE COMPLEX TO THE SOUTH WILL HOG MOST OF THE DEEPER MOISTURE BUT SCATTERED CONVECTION IS STILL EXPECTED TO DEVELOP WITHIN THE SMALL WARM SECTOR AND ALONG THE COLD FRONT TO OUR WEST. SINCE MOST OF THE ACTIVITY WILL BE ISOLATED TO SCATTERED...WILL STICK WITH CHC POPS THE REST OF THE DAY WITH THE HIGHEST SOUTH. ANY STORM THAT DOES MAKE IT INTO OUR CWA IN THE WARM SECTOR COULD BE STRONG TO SEVERE...WITH DAMAGING WINDS AND LARGE HAIL BEING THE MAIN THREATS. THE 12Z NMM-WRF SEEMS TO HAVE AN OKAY HANDLE ON THE CURRENT SITUATION...AS WELL AS THE NEXT FEW HOURS. WILL FOLLOW THIS MODEL MOSTLY...WHICH ENDS POPS SHORTLY AFTER SUNSET. TAPERED POPS QUICKLY FROM WEST TO EAST BY MIDNIGHT...LEAVING SLIGHT CHC POPS OVER THE EASTERN CWA AFTER 06Z. OVERNIGHT...WINDS SHOULD WEAKEN ENOUGH OVER THE SOUTH WITH CLEARING SKIES THAT SOME FOG COULD FORM NEAR SUNRISE THURSDAY. FOR NOW IN THE GRIDS...WILL KEEP FOG MENTIONED IN THE RIVER VALLEYS/TYPICAL FOG-PRONE AREAS. LOWS SHOULD DIP INTO THE 60S. TOMORROW...A WARM NORTHWEST FLOW WILL DOMINATE...WITH AN UPPER LEVEL DISTURBANCE DIVING SE ACROSS THE GREAT LAKES. WE SHOULD WARM UP NICELY INTO THE 80S/NEAR 90 DEGREES OVER THE SW AHEAD OF THIS FEATURE...WITH SKIES REMAINING MOSTLY SUNNY. .LONG TERM (THURSDAY NIGHT - WEDNESDAY)... THURSDAY NIGHT - SUNDAY NIGHT... AN UNSETTLED WEATHER PATTERN WILL TAKE SHAPE THROUGH THE WEEKEND. THE OHIO VALLEY WILL BE LOCATED ON THE PERIPHERY OF SOUTHERN CONUS RIDGE...WHICH WILL PROVIDE NORTHWEST FLOW ALOFT WITH A SLOW NORTHEASTWARD MOVING WARM FRONTAL BOUNDARY AT THE SURFACE PARALLELING THE FLOW ALOFT. THE LATEST PROBABILISTIC AND DETERMINISTIC MODELS INDICATE THE WARM FRONT WILL STRETCH ACROSS THE FORECAST AREA FRIDAY THROUGH SUNDAY. GIVEN THIS POSITION...AND THE SLOW MOVEMENT OF THIS FRONTAL BOUNDARY...EXPECT A CHANCE OF SCATTERED SHOWERS AND THUNDERSTORMS THROUGH THE END OF THE WEEKEND. PRECIPITATION CHANCES WILL GREATLY DIMINISH BY SUNDAY NIGHT. HIGH TEMPERATURES WILL BE IN THE MID AND UPPER 80S FRIDAY. THE MAJORITY OF THE FORECAST AREA APPEARS TO BE ON THE WARM SIDE OF THE FRONTAL BOUNDARY BY SATURDAY AFTERNOON...WHICH WILL MEAN TEMPERATURES NEAR OR SLIGHTLY ABOVE 90 SATURDAY. EXPECT TEMPERATURES TO BE A FEW DEGREES WARMER SUNDAY AFTERNOON AS THE WARM FRONT MOVES A LITTLE FURTHER NORTHEAST. HIGHS WILL GENERALLY RANGE IN THE LOW TO MID 90S. OVERNIGHT LOWS GENERALLY IN THE UPPER 60S TO LOW 70S ARE ANTICIPATED. MONDAY - WEDNESDAY... THE WARM FRONT WILL NOW BE NORTHEAST OF THE FORECAST AREA AND HIGH PRESSURE ALOFT WILL STRENGTHENING ACROSS THE SOUTHEASTERN CONUS. EXPECT SOUTH-SOUTHWEST WINDS...DRY CONDITIONS AND HOT TEMPERATURES THROUGH AT LEAST TUESDAY. HIGH TEMPERATURES IN THE LOWER 90S WILL BE COMMON...WITH OVERNIGHT LOWS IN THE LOWER 70S. BY LATE TUESDAY NIGHT...AN UPPER-LEVEL TROUGH AND ASSOCIATED SURFACE LOW PROGRESSING EASTWARD THROUGH THE MID/UPPER MISSISSIPPI VALLEY WILL APPROACH THE OHIO VALLEY. THIS WILL BRING A RETURN OF SHOWERS AND THUNDERSTORMS TO THE FORECAST AREA WEDNESDAY...WITH TEMPERATURES RUNNING A FEW DEGREES COOLER THAN TUESDAY. && .AVIATION (00Z TAF ISSUANCE)... STRONG/SEVERE CONVECTION WILL LIKELY AFFECT THE KBWG AND KSDF TERMINALS EARLY THIS EVENING. BATCH OF SEVERE STORMS NOW JUST NORTH OF KBWG IS MOVING SOUTHEAST. THIS WILL AFFECT THE KBWG TERMINAL IN THE NEXT 30-45 MINUTES. IT WILL BRING A PERIOD OF VERY HEAVY RAIN GUSTY WINDS AND PERHAPS SOME HAIL. ACTIVITY SHOULD BE CLEARING OUT OF THE TERMINAL BY 16/02Z WITH VFR CONDITIONS PREVAILING. HOWEVER...COMBO OF CLEAR SKIES/CALM WINDS AND RECENT RAINS WILL LIKELY RESULT IN FOG PRODUCTION AFTER 16/09Z. FOR KNOW WILL KEEP MVFR GOING IN THE TAF...BUT WOULD NOT BE SURPRISED IF WE HAD TO LOWER VSBYS IN SUBSEQUENT FORECASTS. OVER AT KSDF...CURRENT RADAR DATA SUGGESTS THAT STORMS MAY APPROACH THE METRO BY 16/01Z. GIVEN THAT THE INSTABILITY DROPS OFF SIGNIFICANTLY EAST OF KSDF AND THAT ACTIVITY WILL BE APPROACHING AS WE LOOSE THE DAYTIME HEATING...AM NOT SURE HOW MUCH CONVECTION WILL BE GOING ON AT THAT TIME. FOR NOW WILL LEAVE IN VCTS BETWEEN 16/01-03Z AND THEN CLEAR THINGS OUT AFTER 16/03Z. A PERIOD OF MVFR VSBYS WILL BE POSSIBLE BETWEEN 16/10-13Z. AT KLEX...CIGS HAVE RECENTLY DROPPED INTO THE MVFR CATEGORY. THESE SHOULD REBOUND IN THE NEXT HOUR OR SO BACK TO VFR LEVELS. WITH LESS INSTABILITY TO WORK WITH...FEEL THAT THUNDERSTORM THREAT OVER AT KLEX IS FAIRLY LOW AND AM NOT GOING TO INCLUDE IT IN THE TAF AT THIS TIME. DO FEEL THAT GIVEN THE ANTICIPATED CLEARING SKIES/LIGHT WINDS AND RECENT RAINS WILL LIKELY RESULT IN VSBYS DROPPING INTO THE MVFR RANGE AFTER 16/06Z. A POSSIBILITY DOES EXIST FOR SOME IFR VSBYS AND WILL CONTINUE TO MONITOR THAT AND ADJUST THE FORECAST AS REQUIRED FOR THE 16/06Z ISSUANCE. && .LMK WATCHES/WARNINGS/ADVISORIES... KY...NONE. IN...NONE. && MESOSCALE......MJ SHORT TERM.....AL LONG TERM......MJP AVIATION.......MJ
Hazardous weather outlook, Jun 15, 5:20 PM CDT, 1 hour 46 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE LOUISVILLE KY 620 PM EDT WED JUN 15 2011 INZ076>079-083-084-089>092-KYZ023>043-045>049-053>057-061>067- 070>078-081-082-161945- ORANGE IN-WASHINGTON IN-SCOTT IN-JEFFERSON IN-DUBOIS IN- CRAWFORD IN-PERRY IN-HARRISON IN-FLOYD IN-CLARK IN-HANCOCK KY- BRECKINRIDGE KY-MEADE KY-OHIO KY-GRAYSON KY-HARDIN KY-BULLITT KY- JEFFERSON KY-OLDHAM KY-TRIMBLE KY-HENRY KY-SHELBY KY-FRANKLIN KY- SCOTT KY-HARRISON KY-SPENCER KY-ANDERSON KY-WOODFORD KY- FAYETTE KY-BOURBON KY-NICHOLAS KY-NELSON KY-WASHINGTON KY- MERCER KY-JESSAMINE KY-CLARK KY-LARUE KY-MARION KY-BOYLE KY- GARRARD KY-MADISON KY-BUTLER KY-EDMONSON KY-HART KY-GREEN KY- TAYLOR KY-CASEY KY-LINCOLN KY-LOGAN KY-WARREN KY-SIMPSON KY- ALLEN KY-BARREN KY-MONROE KY-METCALFE KY-ADAIR KY-RUSSELL KY- CUMBERLAND KY-CLINTON KY- 620 PM EDT WED JUN 15 2011 /520 PM CDT WED JUN 15 2011/ THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF SOUTH CENTRAL INDIANA AND CENTRAL KENTUCKY. .DAY ONE...THIS EVENING AND OVERNIGHT. SHOWERS AND THUNDERSTORMS WILL BECOME MORE NUMEROUS AS THE EVENING WEARS ON IN AREAS WEST OF INTERSTATE 65. SOME STORMS COULD BE SEVERE WITH DAMAGING WINDS AND VERY LARGE HAIL BEING THE PRIMARY SEVERE WEATHER THREATS. AS THE ACTIVITY CROSSES THE I-65 CORRIDOR THE ACTIVITY WILL LIKELY WEAKEN AS ATMOSPHERIC INSTABILITY DECREASES SIGNIFICANTLY IN AREAS EAST OF I-65. A SEVERE THUNDERSTORM WATCH IS IN EFFECT OR THE WESTERN TWO-THIRDS OF THE OUTLOOK AREA UNTIL 1100 PM EDT. .DAYS TWO THROUGH SEVEN...THURSDAY THROUGH TUESDAY. SCATTERED SHOWERS AND THUNDERSTORMS ARE EXPECTED FRIDAY THROUGH THE WEEKEND AS A WARM FRONTAL BOUNDARY SLOWLY MOVES THROUGH THE OUTLOOK AREA. THE STRONGEST STORMS WILL BE CAPABLE OF PRODUCING SMALL HAIL...GUSTY WINDS...AND DANGEROUS LIGHTNING. WIDESPREAD SEVERE WEATHER IS NOT ANTICIPATED AT THIS TIME. .SPOTTER INFORMATION STATEMENT... SPOTTERS ARE ENCOURAGED TO REPORT INSTANCES OF HAIL OR HIGH WINDS TO THE NATIONAL WEATHER SERVICE IN LOUISVILLE KENTUCKY. AL/MJP
In the hours before
Local storm report, Jun 15, 6:40 PM CDT, 26 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE LOUISVILLE KY
740 PM EDT WED JUN 15 2011
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0733 PM HAIL 2 S RIVERSIDE 37.13N 86.54W
06/15/2011 E1.00 INCH WARREN KY TRAINED SPOTTER
REPORT OF DIME TO QUARTER SIZE HAIL
&&
EVENT NUMBER LMK1100878
LGLocal storm report, Jun 15, 6:52 PM CDT, 14 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE LOUISVILLE KY
752 PM EDT WED JUN 15 2011
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0749 PM HAIL 6 N PLUM SPRINGS 37.11N 86.38W
06/15/2011 E0.88 INCH WARREN KY LAW ENFORCEMENT
BOWLING GREEN POLICE REPORTED NICKEL SIZE HAIL ON PENNS
CHAPEL ROAD
&&
EVENT NUMBER LMK1100879
LGSpecial weather statement, Jun 15, 6:53 PM CDT, 13 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE LOUISVILLE KY
753 PM EDT WED JUN 15 2011
KYZ071>075-160030-
ALLEN-BARREN-MONROE-SIMPSON-WARREN-
653 PM CDT WED JUN 15 2011
...STRONG THUNDERSTORMS WITH DANGEROUS LIGHTNING...HEAVY RAIN...DIME
SIZE HAIL...AND GUSTY WINDS...
AT 648 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR WAS TRACKING
STRONG THUNDERSTORMS ALONG A LINE EXTENDING FROM 10 MILES NORTH OF
SCOTTSVILLE TO 9 MILES SOUTH OF THREE SPRINGS TO 7 MILES NORTHWEST OF
FRANKLIN...AND MOVING EAST AT 40 MPH.
FREQUENT CLOUD TO GROUND LIGHTNING...HEAVY RAIN WITH RAINFALL RATES
OF AROUND ONE INCH PER HOUR REDUCING VISIBILITIES TO LESS THAN ONE
MILE...DIME SIZE HAIL...AND GUSTY WINDS OF AROUND 35 TO 40
MPH...ARE EXPECTED WITH THESE STORMS.
* THESE STORMS WILL ALSO IMPACT...
THREE SPRINGS...
SCOTTSVILLE...
PLUM SPRINGS...
MOUNT VICTOR...
MEMPHIS JUNCTION...
MOUNT AERIAL AND GOLD CITY...
RED HILL AND MCELROY FORD...
TRACY AND RODEMER...
WALNUT HILL AND PETROLEUM...
THESE STORMS WILL AFFECT INTERSTATE 65 IN KENTUCKY BETWEEN MILE
MARKERS 20 AND 28.
THESE STORMS WILL AFFECT THE NATCHER PARKWAY BETWEEN MILE MARKERS 1
AND 4.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
IF YOU ARE IN THE PATH OF THESE STORMS...SEEK SHELTER INDOORS AND
STAY AWAY FROM WINDOWS. STAY TUNED TO NOAA ALL HAZARDS RADIO...
WEATHER.GOV/LOUISVILLE ON THE INTERNET...OR LOCAL MEDIA FOR LATER
UPDATES AND POSSIBLE WARNINGS.
&&
LAT...LON 3682 8671 3683 8671 3684 8670 3690 8654
3703 8640 3676 8582 3667 8597 3665 8630
TIME...MOT...LOC 2353Z 288DEG 35KT 3689 8613 3678 8632
3677 8661
EERLocal storm report, Jun 15, 6:56 PM CDT, 10 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE LOUISVILLE KY
756 PM EDT WED JUN 15 2011
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0730 PM HAIL 6 NW OAKLAND 37.10N 86.33W
06/15/2011 E0.88 INCH WARREN KY TRAINED SPOTTER
NICKEL SIZE HAIL REPORTED
&&
EVENT NUMBER LMK1100880
LGLocal storm report, Jun 15, 6:58 PM CDT, 8 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE LOUISVILLE KY
758 PM EDT WED JUN 15 2011
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0750 PM HAIL OAKLAND 37.04N 86.25W
06/15/2011 E0.88 INCH WARREN KY BROADCAST MEDIA
NICKEL SIZE HAIL REPORTED AT THE COCA-COLA PLANT
&&
EVENT NUMBER LMK1100881
LGLocal storm report, Jun 15, 7:03 PM CDT, 3 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE LOUISVILLE KY
803 PM EDT WED JUN 15 2011
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0750 PM HAIL 3 NW OAKLAND 37.07N 86.30W
06/15/2011 E0.88 INCH WARREN KY BROADCAST MEDIA
NICKEL SIZE HAIL REPORTED NEAR EDMONSON-WARREN COUNTY
LINE
&&
EVENT NUMBER LMK1100882
LGThe office that day
Everything else NWS Louisville, KY issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jun 15, 7:02 PM CDT | Severe Thunderstorm Warning | LMK | Edmonson, Grayson, Hart | 15 min |
| Jun 15, 7:16 PM CDT | Severe Thunderstorm Warning | LMK | Allen, Simpson | 29 min |
| Jun 15, 7:38 PM CDT | Severe Thunderstorm Warning | LMK | Barren, Monroe | 21 min |
| Jun 15, 7:48 PM CDT | Special Weather Statement | LMK | Grayson | 27 min |
| Jun 15, 7:53 PM CDT | Severe Thunderstorm Warning | LMK | Breckinridge, Grayson | 37 min |
| Jun 15, 8:24 PM CDT | Special Weather Statement | LMK | Hart | 36 min |
| Jun 15, 8:42 PM CDT | Special Weather Statement | LMK | Barren | 33 min |
Nearby
Severe Thunderstorm Warnings in Kentucky, 2011Severe Thunderstorm Warnings in Indiana, 2011Every severe thunderstorm warning in 2011
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.